# SDR 2022FA0000578

- Difficulty date: August 4, 2020
- Submitted: October 6, 2022
- Operation: General aviation
- Make and model: Cessna 172RG
- Aircraft serial: 172G0573
- Engine: Lyc O360*
- System (JASC): 7400 · Ignition System
- Part: Ignition Sys
- Part number: 4P2320024
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LOST 50% OF MY ENGINE POWER DURING A CLIMB FROM 9,500 TO 11,000 FT. HAD A SLIGHT KNOCKING NOISE ASSOCIATED WITH THE POWER LOSS. WAS CONCERNED OF A MAJOR ENGINE FAILURE AND MADE A SAFE EMERGANCY LANDING IN BAKERFIELD, CA. A REPORT IS ON FILE AT THE LOCAL FAA OFFICE. THE AIRCRAFT HAD JUST HAD A NEW SUREFLY ELECTRONIC IGNITION INSTALLED AND HAD BEEN FLOWN WITH THE DEVICE ABOUT 3.2 HOURS BEFORE THIS FAILURE.
